It is currently Wed Aug 16, 2017 4:14 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Fri Apr 24, 2015 1:09 pm 
Offline
New Poster
New Poster

Joined: Fri Apr 24, 2015 12:27 pm
Posts: 3
Hi I've been a long reader but 1st time poster.
To make a long story short, I was on Methadone for 2 years then saw the big effects it was having on me & switched to Sub's. I was on 24mg for about 6 months then asked the dr if I can start a reduction so I can finally get off. Much to my surprise he wasn't happy with that & strongly advised me not to.
However I choose to take matters into my own hands & do it anyway. I started reducing on my own & stacking my scripts asbo felt the Dr no longer had my best interest in mind. I am currently down to .12 & would like to drop off as I can't cut the film down any smaller.
Ive cut an 8mg film into 8- 1mg strips, then cut those 8- 1mg strips in half down to 16- .50mg strips, then cut those strips in half down to .25mg then cut those in half down to .12.5mg
I can't cut any more so id like to drop off now.
My question is what can I take to help ease any WD symptoms should I get any. Ive been lucky so far & it hasn't been to bad.
Id would love some suggestions for easing any, diarrhea, anxiety, restlessness, and not really having any energy.
I'm 3 weeks into a new job & cant take any time off. So im a bit worried as to what's going to happen.
Any help would be greatly appreciated. ......Thank You in advance :)


Top
 Profile  
 
PostPosted: Fri Apr 24, 2015 2:22 pm 
Offline
Super Poster
Super Poster

Joined: Wed Mar 18, 2015 6:46 pm
Posts: 167
Location: Alabama
Pebbles,

A couple suggestions for you:

First, I'd get a prescription for clonidine, an old blood pressure medicine that helps with withdrawal symptoms. Just be sure to not stop it abruptly because it can cause rebound hypertension. Just taper it when you're finished needing it. My script for it was 0.1 mg, 1-2 every 4-6 hours as needed.

Second, a few people once they got to 0.125mg of Suboxone began skipping days. Like they were take it one day, then skip the next. Then they would take it one day, and skip two days. Finally, they would take it one day and skip three days (although most quit before doing this last one).

I would recommend being sure you are well settled into your new position before continuing your taper, just to make sure you don't have any problems.

Welcome to the site, and please keep us posted.

--Morphing


Top
 Profile  
 
PostPosted: Fri Apr 24, 2015 3:26 pm 
Offline
Long Time Member
Long Time Member

Joined: Mon Sep 09, 2013 4:49 pm
Posts: 517
Hi Pebbles

Morphing gave you good suggestions. Clondidine is a prescription medication used off label so you would need to get to your doc or a "doc in a box" to write one. It is also very important to monitor your blood pressure when using it. BP machines are pretty cheap now, maybe $30 or less at places like walmart. It is taken at very low doses and i would suggest using it at home first so you can lay down if necessary.

Immodium (spelling?) will help more than any diarrhea you may get, it is an opiate that doesn't cross the BBB so there is no effect. People usually double the dose in the early days of detox then taper off.

Drink water, water & more water to stay well hydrated. You would be surprised what dehydration does to our body's! Headaches, joint pain, temperature issues...

What sort of w/d issues did you have (if any) when you tapered? At your dose it should be a hop or step off, not a jump. Good job cutting those 8mg films, shows real determination on your part.

Some people also ask for a prescription sleep aid. Trazadone is an old anti depressant used off label for sleep. It is pretty cheap & seems just as good as other sleep meds.

Welcome to the forum, read around and hopefully you will find more suggestions in other threads.


Top
 Profile  
 
Our Sponsors
PostPosted: Sat Apr 25, 2015 1:17 am 
Offline
New Poster
New Poster

Joined: Fri Apr 24, 2015 12:27 pm
Posts: 3
Morphing - Thank you very much for the advice. I took a sliver yesterday & didn't today. So far im ok, though I just got off work & I feel pretty beat up. I can't honestly say it's w/d's as I normally feel this way after a long shift. I'll see how I feel tomorrow & decide if I should take a dose or wait another day. Hopefully its not to bad.

TiKi-
Thank you also for all of your advice. To answer your questions on my w/d's & taper, to be totally honest I made a pretty big jump in the beginning & went from 24mg down to 16 mg, stayed at that for about 2 weeks then dropped to 12 mg for 2 weeks then dropped to 8mg for 2 weeks, then took my time from there. I dropped 25% every 10- 14 days.
Whatever w/d symptoms I had were actually pretty minor until I got down to 2mg. That's when I noticed having to really push myself to do anything. I also noticed my Jaw was sore for a few days like I'd been eating the toughest jerky for a week :)
And of course not being hungry, & the content running to the bathroom.
However after a few days I'd be fine.
I also noticed it when I dropped to 1mg & again down to .50 mg.
But when I went down to .25 & then .12 I didn't really have any problems short of going to the bathroom alot & not feeling hungry.

I hope that answers your questions. If you have any more please feel free to ask away :)

Thank you again for your help.
& I will definitely keep you posted on how everything go's.

Pebbles


Top
 Profile  
 
PostPosted: Sat Apr 25, 2015 6:43 am 
Offline
New Poster
New Poster

Joined: Sat Apr 25, 2015 6:25 am
Posts: 1
Greetings new here just today. I have been on subs for about two years and I'm tappering now and close to the jumping off point. I was on the film and got down to just slivers of med every day. I now just started talking Neurontin 300mg X 3 times a day. It works great for restless legs and general anxiety, I for what its worth recommend it, I have been on the drug before for nerve pain and I found that there are no detox symptoms from this drug. That said you do need to ween off it for a very short time.

thx
Mark

_________________
Thx
Mark


Top
 Profile  
 
PostPosted: Sat Apr 25, 2015 1:45 pm 
Offline
New Poster
New Poster

Joined: Fri Apr 24, 2015 12:27 pm
Posts: 3
Update- Well its been something like 55hrs since my last dose & so far im doing ok. I did go out & buy some Imodium this morning so hopefully that will work well. Other then that I feel like everything is going Ok & don't feel the need to take another dose. Crossing fingers that the remaining day go's well :)

Mark- thank you for your reply. I will definitely keep that in mind should I have any RLS symptoms :)

I have to get to work soon so I'll check in afterwards. Hope you all have a blessed day!!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group